MAUDE Adverse Event Report: COOK INC FLEXOR RAABE GUIDING SHEATH; DYB INTRODUCER, CATHETER

COOK INC FLEXOR RAABE GUIDING SHEATH; DYB INTRODUCER, CATHETER
Model Number G11638
Medical Device Problem Codes Unraveled Material (1664); Detachment of Device or Device Component (2907)
Health Effect - Clinical Code No Code Available (3191)
Date of Event 03/19/2020
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Occupation: cvor supply coordinator.(b)(4).A follow-up report will be submitted should additional relevant information become available.
 
Event or Problem Description
As reported, during an angioplasty and stenting procedure, a flexor raabe guiding sheath separated at the hub and unraveled.The patient had a history of multiple procedures involving groin access; therefore, the groin was scarred.Upon completion of the procedure, the user attempted to remove the sheath, at which time the hub separated from the sheath and the sheath began to unravel.The physician performed a small cut-down procedure to remove the sheath.Imaging was performed, confirming that all portions of the heath were successfully removed.The patient is reportedly doing well.There has been no report that the patient experienced any adverse effects due to this event.Additional information has been requested, but is unavailable at this time.
 
Additional Manufacturer Narrative
Summary of event: as reported, during an angioplasty and stenting procedure, a flexor raabe guiding sheath separated at the hub and unraveled.The patient had a history of multiple procedures involving groin access; therefore, the groin was scarred.Upon completion of the procedure, the user attempted to remove the sheath, at which time the hub separated from the sheath and the sheath began to unravel.The physician performed a small cut-down procedure to remove the sheath.Imaging was performed, confirming that all portions of the sheath were successfully removed.The patient is reportedly doing well.There has been no report that the patient experienced any adverse effects due to this event.D10, h3: the device was not returned to cook.Investigation evaluation: a review of the complaint history, device history record, instructions for use (ifu), manufacturing instructions, and quality control was conducted during the investigation.The complaint device was not returned to cook for evaluation.A document-based investigation evaluation was performed.No related non-conformances were found, and there have been no other reported complaints for this lot number.Based on the device history and device master record reviews, there is no indication that the device was manufactured out of specification.There is no evidence of nonconforming material in-house or in the field.The current instructions for use warn to reinsert the dilator prior to sheath removal, and to assess any cause of resistance during advancement and withdrawal.There are appropriate controls in place to detect sheath separation and coil breakage prior to device distribution.Based on the information provided and the results of the investigation, cook has concluded that the cause of this complaint is capa related, as there is currently a capa investigation open to address this product failure mode.The customer did not provide additional details regarding concomitant devices, the patient's anatomy, or the procedure.The risk analysis for this failure mode was reviewed and no additional action was required.The appropriate personnel have been notified and cook will continue to monitor for similar events.This report is required by the fda under 21 cfr part 803 and is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement contained herein is intended to be an admission that any cook device is defective or malfunctioned, that a death or serious injury occurred, nor that any cook device caused, contributed to, or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
 
Event or Problem Description
No additional information regarding the patient and/or event has been received since the previous medwatch report was sent.

Brand Name
FLEXOR RAABE GUIDING SHEATH
Common Device Name
DYB INTRODUCER, CATHETER
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
MDR Report Key9915833
Report Number1820334-2020-00731
Device Sequence Number11465206
Product Code DYB
UDI-Device Identifier00827002116382
UDI-Public(01)00827002116382(17)211005(10)9214559
Combination Product (Y/N)N
Initial Reporter StateTX
Initial Reporter CountryUS
PMA/510(K) Number
K142829
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 09/11/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date10/05/2021
Device Model NumberG11638
Device Catalogue NumberKCFW-6.0-38-55-RB-RAABE
Device Lot Number9214559
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 03/19/2020
Supplement Date Received by Manufacturer09/08/2020
Initial Report FDA Received Date04/02/2020
Supplement Report FDA Received Date09/11/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age59 YR